Hail, Box Butte
- When
- June 4, 4:08 PM MST to 4:11 PM MST
- Where
- Box Butte County, Alliance
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.100, -102.883
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 4, 1:00 PM MST, 3 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 200 PM MDT FRI JUN 4 2004 .SHORT TERM...MAIN CONCERN IN THE SHORT TERM IS POTENTIAL FOR SEVERE WEATHER DURING THE EVENING. AMS GETTING UNSTABLE OVER PANHANDLE...WITH LIFTED INDICIES RUNNING CLOSE TO MINUS 5 AND CAPES APPROACHING 1000. THUNDERSTORMS STARTING TO COME TO LIFE OVER SOUTHEAST CORNER OF WY AND FAR SW NEB PANHANDLE. WITH NUMEROUS BOUNDARIES SHOWN ON RADAR...THINK SOME OF THESE WILL BE ABLE TO GO SEVERE BEFORE MAIN TROF AXIS SWEEPS BY EARLY EVENING. CELLS ACROSS CONVERSE AND NIOBRARA HAVE POPPED UP BUT HAVE BEEN SETTLING BACK...APPARENTLY HINDERED BY DOWNSTREAM CLOUD COVER. SPC CONVECTIVE OUTLOOK LOOKS ON TRACK...WILL BE ADDING MENTION OF HAIL AND GUSTY WINDS IN AFTERNOON PACKAGE EAST OF THE MOUNTAINS. CHANCE OF SHOWERS LINGERS OVER FAR EASTERN PORTION OF THE PANHANDLE INTO THE EARLY-MORNING HOURS. ENOUGH DRY AIR SWEEPS ACROSS SOUTHEAST WY AND WESTERN TIER OF COUNTIES IN THE PANHANDLE THAT ANY PRECIP SHOULD BE LIMITED TO THE EVENING. A SHORTWAVE RIDGE STARTS TO BUILD OVER THE INTERMOUNTAIN REGION BY SATURDAY...HELPING LIMIT CHANCES OF THUNDERSTORMS OVER ALL BUT THE WESTERN PANHANDLE. TEMPS NOT AS WARM AS COUPLE OF DAYS. .LONG TERM...UPPER RIDGE AXIS MOVES EAST ACROSS SOUTHEAST WYOMING SATURDAY NIGHT AND INTO THE HIGH PLAINS SUNDAY. THIS LEAVES CWA IN FAIRLY STRONG SW FLOW ALOFT. WINDS ALOFT INCREASE AND WINDY CONDITIONS WILL DEVELOP. ISOLATED THUNDERSTORMS MAY DEVELOP DURING THE AFTERNOON...BUT LITTLE RAIN EXPECTED WITH THESE. THE DRY SW FLOW ALOFT WILL CONTINUE THROUGH MID WEEK WITH UPPER LOW SPINNING OVER GREAT BASIN. DRY AND WARM CONDITIONS THROUGH MONDAY. SURFACE BOUNDARY PARALLEL TO THE FLOW ALOFT AND SINKS SLOWLY CLOSER TO THE CWA TUESDAY...AS THE BOUNDARY MOVES INTO THE NORTHERN PORTION OF THE CWA HAVE INTRODUCED SOME LOW POPS. KEPT 20 TO 30 PERCENT POPS IN FOR THE NORTHERN AND EASTERN PORTIONS OF THE CWA THROUGH THURSDAY. .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. BANN/STARK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1052 AM MDT FRI JUN 4 2004 NEZ001>003-019>021-054-055-WYZ059>070-051056- BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN- KIMBALL-LARAMIE RANGE-LARAMIE VALLEY-MORRILL-NIOBRARA-NORTH CARBON- NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX- SNOWY RANGE-SOUTHWEST CARBON- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS... KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY... TORRINGTON AND WHEATLAND 1052 AM MDT FRI JUN 4 2004 .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE WESTERN NEBRASKA PANHANDLE AND THE PLAINS OF SOUTHEAST WYOMING THIS AFTERNOON AND THIS EVENING. A FEW THUNDERSTORMS HAD DEVELOPED WEST OF THE LARAMIE RANGE BY LATE THIS MORNING...AND THOSE STORMS WILL BECOME MORE NUMEROUS AS THEY MOVE EAST OF THE MOUNTAINS. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING HAIL TO ONE INCH IN DIAMETER AND WIND GUSTS OF 60 MPH. THERE MAY EVEN BE ENOUGH WIND SHEAR FOR ONE OR TWO WEAK AND SHORT LIVED TORNADOES IN THE SOUTHERN NEBRASKA PANHANDLE. THE STORMS ARE EXPECTED TO END OVER THE REGION BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS WILL BE OVER MUCH OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE SATURDAY AFTERNOON AND EARLY EVENING. WARMER AND DRIER AIR WILL BE OVER THE REGION SUNDAY THROUGH TUESDAY WITH SOUTH OR SOUTHWEST WIND GUSTS TO 40 MPH DURING THE DAY. A COLD FRONT MOVES THROUGH THE AREA BY MID WEEK AND WILL HELP PRODUCE A CHANCE OF LATE DAY THUNDERSTORMS FOR WEDNESDAY AND THURSDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EAST OF THE LARAMIE RANGE IN SOUTHEAST WYOMING AS EARLY AS 2 PM. SPOTTER ACTIVATION IN THE WESTERN NEBRASKA PANHANDLE MAY BE NEEDED AS EARLY AS 400 PM. BANN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
322 PM MDT FRI JUN 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0138 PM TORNADO 5 SW BUSHNELL 41.18N 103.96W
06/04/2004 KIMBALL NE TRAINED SPOTTER
&&
BANNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
450 PM MDT FRI JUN 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL 8 N ALLIANCE 42.22N 102.87W
06/04/2004 0.88 INCH BOX BUTTE NE PUBLIC
&&
BANNThe North Platte radar (KLNX), 191 km away, was scanning. The volume nearest the first event began at 23:10 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408372.